| Model Number |
101-9816 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/07/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a superion implant procedure, the spacer broke.After fully deploying the implant the physician went to mallet the implant to the lamina and at the time the top legs broke off.The broken spacer was removed and a new was implanted successfully.
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Device analysis confirmed the complaint.Visual inspection found that the implant had suffered significant damage.The pivot pin on the superior cam lobe was broken, which resulted in its disengagement from the implant body.The damage to the implant indicates failure due to subjecting the implant to excessive stress (i.E.Malleating).Therefore, product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and reveal no anomalies.The instructions for use (ifu) states after implant deployment, the implant should be driven ventrally by removing the driver and gently tapping on the inserter.
Additional Manufacturer Narrative
Correction to the initial mdr in block h11.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Device analysis confirmed the complaint.Visual inspection found that the implant had suffered significant damage.The pivot pin on the superior cam lobe was broken, which resulted in its disengagement from the implant body.The damage to the implant indicates failure due to subjecting the implant to excessive stress (i.E.Malleating).Therefore, product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
Event or Problem Description